There are few sensations that I can remember that scare me as much when I am dehydrated and/or my sugar drops. First, when I am dehydrated, my sugar drops very fast and my disorientation becomes apparent, even to others. People with diabetes are often multi-taskers, we are often handling more than 1 disease or condition at a time. Last week I found out that 2 of my blood pressure medications increase my urine output. Here I was figuring I just couldn't hold my urine like I use to! :) Now, low BS does not necessarily mean you are dehydrated, but anytime I have been dehydrated my sugar was low or dropping.
So read your sheets that you get with your meds, if it says "this medicine is a diuretic" then it means you are pushing urine out quicker than if you were not on it, and therefore you increase your chances of becoming dehydrated, especially during the heat of the summer.
Next Discussion: Tip for Gum problems »